MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION FARASTAR; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004PF61M401
Medical Device Problem Codes Off-Label Use (1494); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a persistent atrial fibrillation (off-label use) pulse field ablation (pfa) procedure a farastar generator was selected for use.During procedure, after two applications of pfa in the 301-errors were reported.Troubleshooting was performed, the generator was restarted without success.It was attempted to reposition in the pulmonary vein to rule out anatomy challenges and replacement of the catheter, but the 301-error persisted.Since the error could not be solved the procedure was aborted.At the time of the error no patient complications were reported.The device is expected to be returned.This event is being reported for aborted/cancelled procedure with a patient under sedation.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Correction to device codes, removal of code a2304: off label use.The device was not returned.However, the allegation(s) reported in the complaint are confirmed per field service work order, "replaced defective hv master pcba" and a performed functional test was successfully performed.
 
Event or Problem Description
During a persistent atrial fibrillation (off-label use) pulse field ablation (pfa) procedure a farastar generator was selected for use.During procedure, after two applications of pfa in the 301-errors were reported.Troubleshooting was performed; the generator was restarted without success.It was attempted to reposition in the pulmonary vein to rule out anatomy challenges and replacement of the catheter, but the 301-error persisted.Since the error could not be solved the procedure was aborted.At the time of the error no patient complications were reported.The device is expected to be returned.This event is being reported for aborted/cancelled procedure with a patient under sedation.

Brand Name
FARASTAR
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20687050
Report Number2124215-2024-71675
Device Sequence Number7230023
Product Code QZI
UDI-Device Identifier00191506042882
UDI-Public00191506042882
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P230030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M401
Device Catalogue NumberM004PF61M401
Device Lot Number0105087079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date08/20/2025
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown